MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM-NEURO® PATIENT INTERFACE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM-NEURO® PATIENT INTERFACE; STIMULATOR, NERVE
Model Number 8253410
Medical Device Problem Code Sensing Intermittently (1558)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: device has been returned and analysis is pending.Analysis results shall be reported in the supplemental report.Concomitant medical products: other relevant device(s) are: product id #:8253402; serial number #: (b)(4); lot number #: 208733777; unique identifier (udi): (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that device gave an intermittent response during use / intra op.There was no response from the probe when placed on tissue.Normally runs as 0.02-0.04ma acoustic response.There was no patient impacted.There was no delay in the procedure.
 
Additional Manufacturer Narrative
H3: analysis found that the reported fault could not be confirmed.The probe was connected with the patient stimulator, patient interface and mainframe with response observed.Codes b21, c21 and d16 are no longer applicable.Continuation of d10: section d information references one of the main component of the system.Other relevant device(s) are:- product id #8253402; serial number #2nn3-1023; lot number #208733777; unique identifier (udi) 00643169230378.Product analysis: analysis found that the reported fault could not be confirmed.The probe was connected with the patient stimulator, patient interface and mainframe with response observed.Muting probe broken.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Upon follow up, additional information received suggests that mainframe was returned because it was part of the system.There was no response when probe was placed on tissue.The probe worked intermittently.There was no value detected on the mainframe.There were no waveforms seen on the mainframe indicating that probe was stimulating.

Brand Name
NIM-NEURO® PATIENT INTERFACE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key13559074
Report Number1045254-2022-00080
Device Sequence Number4457416
Product Code ETN
UDI-Device Identifier00613994499653
UDI-Public00613994499653
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K083124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8253410
Device Catalogue Number8253410
Device Lot Number208486907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER H10; REFER H10
Patient SexUnknown